Please use this identifier to cite or link to this item: http://hdl.handle.net/1822/1497

TitleApproximating the conformal map of elongated quadrilaterals by domain decomposition
Author(s)Falcão, M. I.
Papamichael, N.
Stylianopoulos, N.S.
KeywordsNumerical conformal mapping
Quadrilaterals
Domain decomposition
Issue date2001
PublisherSpringer Verlag
JournalConstructive approximation
Citation"Constructive approximation". ISSN 0176-4276. 17 (2001) 589-617.
Abstract(s)Let $Q:=\{ \Omega;z_1,z_2,z_3,z_4\}$ be a quadrilateral consisting of a Jordan domain $\Omega$ and four points $z_1$, $z_2$, $z_3$, $z_4$ in counterclockwise order on $\partial \Omega$ and let $m(Q)$ be the conformal module of $Q$. Then, $Q$ is conformally equivalent to the rectangular quadrilateral $\{R_{m(Q)};0,1,1+im(Q),im(Q)\}, $, where $ R_{m(Q)}:=\{(\xi,\eta):0<\xi<1, \ 0 <\eta<m(Q)\},$ in the sense that there exists a unique conformal map $f: \Omega \rightarrow R_{m(Q)}$ that takes the four points $z_1$, $z_2$, $z_3$, $z_4$, respectively onto the four vertices $0$, $1$, $1+im(Q)$, $im(Q)$ of $R_{m(Q)}$. In this paper we consider the use of a domain decomposition method (DDM) for computing approximations to the conformal map $f$, in cases where the quadrilateral $Q$ is "long". The method has been studied already but, mainly, in connection with the computation of $m(Q)$. Here we consider certain recent results of Laugesen, for the DDM approximation of the conformal map $f: \Omega \rightarrow R_{m(Q)}$ associated with a special class of quadrilaterals (viz. quadrilaterals whose two non-adjacent boundary segments $(z_2,z_3)$ and $(z_4,z_1)$ are parallel straight lines) and seek to extend these results to more general quadrilaterals. By making use of the available DDM theory for conformal modules, we show that the corresponding theory for $f$ can, indeed, be extended to a much wider class of quadrilaterals than those considered by Laugesen.
TypeArticle
URIhttp://hdl.handle.net/1822/1497
ISSN0176-4276
Peer-Reviewedyes
AccessOpen access
Appears in Collections:CMAT - Artigos em revistas com arbitragem / Papers in peer review journals

Files in This Item:
File Description SizeFormat 
paper2.pdf324,67 kBAdobe PDFView/Open

Partilhe no FacebookPartilhe no TwitterPartilhe no DeliciousPartilhe no LinkedInPartilhe no DiggAdicionar ao Google BookmarksPartilhe no MySpacePartilhe no Orkut
Exporte no formato BibTex mendeley Exporte no formato Endnote Adicione ao seu ORCID